Tissue Necrosis : Here at My Pure Aesthetics, all of our practitioners are fully trained and have the patient’s safety and good results at the forefront of any procedure we do. It is our duty to notify our patients of the potential complications that could go wrong when having any aesthetic procedure. Here we would like to introduce Tissue Necrosis.
Although rare, the most feared complication of any filler injections is Tissue Necrosis. This is usually caused by an injection of filler directly into an artery, but can also result from compression or injury.
Tissue Necrosis essentially means ’tissue death’ which can occur when the blood supply is obstructed from getting to the area by either damaged blood vessels or by a blockage from the filler material.
Direct or indirect injection into an artery could result in vascular compromise called necrosis. In such cases delivery of emergency Hyalase treatment is required.
In patients undergoing collagen injections, tissue necrosis has been reported very seldom. Although the numbers are low, this is something we want our patients to never experience. If Tissue Necrosis occurs, it needs to be treated right away, so if you see any of the below signs, please contact your practitioner immediately.
You will have swelling and bruising and pain which is normal after the dermal filler injection however please keep an eye on the area and let your practitioner know if any of these symptoms occur and if they get worse:
- Persistent pain after injection
- Persistent whiteness or redness in or around the area of the injection site
- Small pimples in or around the area of the injection site
- Mottled appearance
- Persistent skin bruising or ulceration
- “Breakdown” of the skin
- It will turn dark, sometimes black as the skin is dying
- Pain Severe pain is usually experienced by the patient when necrosis ensues, although if local anaesthetic has been used (either topically, a nerve block or administered with the product) this symptom may be lessened.
- Prolonged blanching – When the vasculature is affected, the area will often initially look very pale, white or dusky due to the reduction in blood supply.
- Dusky, purple discolouration. This is more typical several hours later following treatment when tissue death has already occurred.
- Coolness When the blood supply has been affected, the tissues are not being perfused so the temperature will be reduced, this will not be apparent immediately following injection.
It is important to realise that the symptoms of necrosis don’t always occur at the actual site of injection. For example, filler injection at the side of the mouth can cause necrosis on the tip of the nose. This is because the artery that supplies the tip of the nose runs past the side of the mouth.
If any of these symptoms occur, please contact us immediately:
Our number is : 02034883020 or you could email us on firstname.lastname@example.org
Check out our article on dissolving filler if you have results that aren’t what you want.